67447members
355173posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Hormone Therapies and Hair Loss

2 REPLIES 2
Highlighted
Member

Re: Hormone Therapies and Hair Loss

Hi Michele,

Thank you so much for your reply. Have looked up Nioxin shampoo and may well order some. Also thinking about the Weleda tonic!

Have spent last couple of days following threads,  as I am really wondering if I can stay on this for 5 years. Somehow the surgery was in comparison to this, more straight forward. I really don't want to carry on feeling like this.  I have an end of treatment call with BCN in 2 weeks so will talk to them!

Thanks, as  it is good to know you have managed it for 3 years.  

All the best

Jodonny 

 

 

Highlighted
Member

Re: Hormone Therapies and Hair Loss

Hello Jodonny, I don't have the answers to all your queries but can let you know my experience. I had a lumpectomy and 3 weeks of radiotherapy in 2017. I have been on Tamoxifen (wockhardt) plus monthly zoladex injection for nearly three years. Before treatment started I had really thick hair and lots of it. At first I didn't really notice any hair loss but after a year I noticed lots of hair falling out after washing. I know we are all different but this is the routine that seems to work well for me. I wash my hair as little as possible and use Nioxin shampoo and conditioner (try Amazon, Toni and Guy or TK Maxx). I try not to use any heating elements on my hair but have it coloured as and when needed. I also use Weleda revitalising hair tonic (H&B) every day and I find this promotes hair growth. There has also been lots of discussions on the forum regarding different brands of Tamoxifen so might be worth trying a different one and see if that helps. Regards. Michele

Highlighted
Member

Hormone Therapies and Hair Loss

Hi,

I am new to the Forum so sorry for the ramble! Although over the last four months I have spent many hours looking at different posts relevant to whatever stage i was at! So thank you to all who contribute to this .

I was diagnosed on Friday 13 March with grade 1 10mm  early stage  tumour. I consider myself fortunate to have had treatment during lock down . I had a WLE for the tumour and also an excision biopsy of 45mm of calcification and a SLNB. Margins and nodes clear. Had  5 sessions of radiotherapy and prior to that was started on Anastrozole and adcal as my tumour was ER positive.

I felt I had dealt fairly well with everything despite a few tearful days. My Husband was initially supportive but increasingly I feel he has had enough of my struggle with this horrible hormone treatment and is fed up with me going on about it!

I found after trying Anastrozole  for  10 weeks , it was difficult to take with various side effects, joint aches, dry skin, weak nails, mood swings etc, but for me the worst was hair thinning. The thought of 5 years of hair coming out is quite depressing.

I spoke to one of the fantastic BC Nurses and she got me an appointment to see my Consultant. When I mentioned my concerns she assured me I wouldn't go bald and a lot of woman worry, but the hair thinning isn't noticeable to other people. However because I was having SE and also finding adcal very unpleasant to take She suggested I try Tamoxifen. AS I am post menopausal this is not the preferred drug but she said the recurrence rate difference was only 4%, so worth trying.

We discussed NHS Predict which I had done and she confirmed only made 1% difference if I took Hormone treatment or not but of course this is survival rate and not recurrence ! So I agreed as she felt as I had also had some calcification as well as the tumour in  her experience some woman just have a  "troublesome breast".

 

So I have been taking Tamoxifen for nearly 3 weeks and feel more like my old self. Then  yesterday when I washed my hair I cried at how much came out.  I suppose I hoped this would be the answer and it actually seemed worse! (I had been to my hairdresser a few days before and had some colour on the roots and a trim and she though my hair was ok).

MY questions to anyone please with any experience of hair loss/thinning on Anastrozole compared to Tamoxifen, did you find one worse than the other?

Does the brand of Tamoxifen make a difference?

Is it too early to be sure it is the Tamoxifen (was on A for 2 1/2 months before switching) ?

Could this settle down or will it continue for 5 years?

Do any of the other AI have less reported hair thinning?

Sorry for all the questions but am really struggling at the moment but also feeling guilty to be moaning as I realise some ladies have had to have chemo and would have lost all their hair.

 

I have had great support from Friends and don't want to keep moaning , so it would be lovely to hear form someone who understands.

Many thanks 

Jodonny